MAUDE Adverse Event Report: ARTHROCARE CORP. TURBINATOR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TURBINATOR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA6895-01
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during an arthroscopic procedure, the "turbinator coblator ii" presented a red alarm.The procedure was successfully completed without delay with a change in the surgical technique.No further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was returned for evaluation.There was a relationship found between the reported incident and the returned device.A review of the device history records for the reported lot number showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolate event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found that mishandling can result in device damage.Visual inspection of the device showed minimal erosion of the electrode screen and contamination around the tip.The device was plugged into the controller and registered settings (0,3) that indicate the end of useful life for the device.The use-limiting feature was then by-passed and the wand was activated in saline solution at the default and max settings on the controller and performed as intended.The suction line was tested and saline flowed as intended.The complaint was confirmed and the root cause was determined to be reuse of a single use device.Factors that could have contributed to the reported event include: not having sufficient saline in order to maintain the formation of plasma, inadequate suction, device reaching its end of life, or the wand or foot control connector becoming disconnected from the controller display.Factors unrelated to the manufacture or design of the device which could have contributed to the reported event is the controller or foot control which were not returned for evaluation.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TURBINATOR COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key10681253
Report Number3006524618-2020-00883
Device Sequence Number14193460
Product Code GEI
UDI-Device Identifier00817470005240
UDI-Public00817470005240
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K122652
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2023
Device Model NumberEICA6895-01
Device Catalogue NumberEICA6895-01
Device Lot Number2054763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;